MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. SYMMETRY® KERRISON RONGEUR, LUMBAR, 40° UP

SYMMETRY SURGICAL INC. SYMMETRY® KERRISON RONGEUR, LUMBAR, 40° UP
Model Number 53-1405
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is in process of being returned for evaluation and the investigation is ongoing.Once we have additional relevant information, it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "the kerrison rongeur#53-1405, the operator observed an unexpected gap between the upper and lower tracks of the instrument.The gap appeared while the device was being actuated and resulted in the cutting and grasping surfaces not aligning properly.This misalignment caused the instrument to feel unstable and impaired its ability to cut tissue smoothly.".
 
Additional Manufacturer Narrative
The device was returned for evaluation.No visual defects were observed.When activated, visually the cutting edge was smooth and aligned.Functional testing was performed using the cut test and the card stock was cut cleanly without any snags, rough cuts or hanging chads.The device passed visual and functional testing.The complaint could not be confirmed and no root cause was determined.If any additional relevant information is identified it will be submitted in a supplemental report.

Brand Name
SYMMETRY® KERRISON RONGEUR, LUMBAR, 40° UP
Common Device Name
KERRISON RONGEUR
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
terry hall
3034 owen drive
antioch, TN 37013
6166987100
MDR Report Key23843947
Report Number3007208013-2025-00066
Device Sequence Number15845946
Product Code HAE
UDI-Device Identifier00887482022658
UDI-Public00887482022658
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53-1405
Device Lot Number2392584/MAA43
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown